Hi i had graves disease and underwent rai treatment. As a result, i developed hypothyroid. My tsh level is 71! Very high! Im exhausted all the time and depressed. First dr put me on 50 mcg of eurothyrox. After 3 weeks of no improvement in symptoms, i had my dosage increased to 75 mcg. I started that dosage 3 days ago. How long before i start to feel better? Im so tired of being tired.
I'm sorry you feel so bad. It will get better in time.
Unfortunately, you're in a pretty deep hole, thyroid-wise. TSH of 71 is terribly high. I'm not sure why your doctor wasn't keeping a closer eye on it so as not to let you it get that way. But that's history.
Your dose increase should have you feeling a bit better within a couple of weeks. After 6 weeks, you should have new bloodwork to see where you are - and probably a dose increase at that time. I doubt it'll be where you need it to be that soon.
Just want to let you know you're being heard. Hang in there!
The Following 2 Users Say Thank You to midwest1 For This Useful Post: Liza32 (04-17-2011), Tayaggie (04-19-2011)
After 3 days on 75 mcg i started feeling overheated, sweating, insomnia and dizzy. My dr said its unlikely i was experiencing overdose symptoms on just 75 mcg. I disagreed, so he said go back to 50 mcg until test 4 weeks. He said we might have to eventually alternate doses with 50 mcg 1 day and 75 next. I am so frustrated, as i dont feel 50 mcg did anything and i felt a bit better on 75 mcg. I dont want go 4 more weeks on dosage that wont help. Im so depressed. I am not treating my husband well these days. I am short tempered and snappy. ANY ADVICE PLEASE?
My advice would be to try alternating the two doses now, then retest in 4 weeks to see whether your free T4 level has improved over its starting point. Hopefully, your FT4 was tested, and the doctor isn't just looking at your TSH.
Three days is a very short time to feel effects of that increase. T4 builds very slowly in the bloodstream, so it would be unusual to feel hyper after just 3 days.
I know it's hard, but you really have to be a patient patient when it comes to thyroid matters.
Well had my levels checked. T3 and t4 in normal range. Tsh dropped from 71 to 40. Dr decided it was ok to go to 100 mcg because i was tolerating 75 mcg. I still feel tired, lightheaded etc. He also told me take multivitamin. He said another month so i should start feel better as levels drop. I am tired feeling like ka-ka. Dr also told me i would probably never be as energetic as i once was. Will i ever feel better?